Viewer Comments: Drug Allergy - Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Drug Allergy:

Drug Allergy - Experience

What drug(s) are you allergic to, and what type of reaction do you experience?

Anonymously share your comment to help others.Patient Discussions FAQs

1
Comment from: 45-54 Female Published: April 19

I have taken simvastatin for years. I have had two mild allergic reactions in the past, but yesterday was really scary. My whole body started itching, and it was very painful to touch. I found it very difficult to breath. In fact, I was gasping for breath. Plus, I had bloody diarrhea.

Related Reading: simvastatin

Comment from: alex, 55-64 Female (Caregiver) Published: June 17

I am allergic to Salazopyrin. I swelled up and broke out in blisters on my hands, face and neck. I spent a week in hospital. I'm told that I'm allergic to medications that contain sulphur and that sulphuric medications can be fatal for me.

Comment from: jess32, 25-34 Female (Patient) Published: January 22

The reactions I get are swollen hands and feet, and they turn red. I also have a feeling of panic, fast heart beat, and sweating. I just recently had a reaction to inderal which I have taken before. Also, aspirin and lamictal cause the same side effects. These are all drugs I once could take but no longer can.

Related Reading: aspirin

Comment from: Kdjohns, 25-34 Female (Patient) Published: January 09

I had an allergic reaction to my muscle relaxer. I broke out in hives on my back legs and arms my face turned red my chest felt very heavy it made me cough had cramping with diarrhea and I felt disoriented luckily I work in a pharmacy and the pharmacists gave me Benadryl and Pepcid and I felt normal again in a few hours.

Comment from: 65-74 Female (Patient) Published: July 11

Reaction to Altace, which I've been taking for almost 20 yrs. Severe itching, hives, swelling of lips, tongue, throat. ER treatment and ICU for 3 days. IV every 6 hours of steroid, Benadryl, and Pepcid. Very scary.

Comment from: LG, 65-74 Female (Patient) Published: June 19

I have had a reaction to statins and cannot take them.

Comment from: Rhonda, 55-64 Female (Patient) Published: June 13

I have an allergic reaction to antihistamines and morphine.

Related Reading: morphine

Comment from: DayStar, 55-64 Female (Patient) Published: May 21

I have been taking Keppra since the end of 2011. About six weeks after starting it I broke out in hives, with a fever. The hives turned into blister-like, fluid filled raised bumps that itched. They then broke open and would weep for weeks, still itching like crazy. Several trips to the doctor who gave me two runs of different antibiotics and treatment for scabies that I did not have. I was crazy and depressed. A trip to a dermatologist revealed an "opinion" that it was a toxic reaction to the Keppra. At no time during this six month experience was I ever tested for anything. No skin scrapings, no blood tests. The blisters are still not healing properly and, as I said, it's six months later.

Comment from: Gina, 25-34 Female (Patient) Published: March 20

Keflex which I'd taken many times and been fine until the last pill I had that caused a severe anaphylactic attack. I thought I was dead but luckily after itching, red skin, severe swelling of my face, struggling to breathe, and being close to passing out, my body expelled everything from both ends. By the time the ambulance got me to the hospital I was almost fine. I was told I was allergic to penicillin which I told the next doctor I went to and she gave me Ceclor. That also caused a reaction but nowhere near as bad as the first time. Now I'd rather just be sick because I am scared of antibiotics.

1

Must Read Articles Related to Drug Allergy

Allergic Reaction
Allergic Reaction An allergic reaction is an overreaction to a harmless substance. Symptoms and signs of an allergic reaction include hives, rashes, swelling, itching, wheezing, ...learn more >>


Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.






Medical Dictionary